|2005P-0267|| Remove from label for propofol (Diprivan) the warning that propofol should be administered only by trained persons|
|FDA Comment Number :||EC173|
|Submitter :||Mr. Jeff Fryer||Date & Time:||11/17/2005 01:11:58|
|Organization :||Mr. Jeff Fryer|
|Category :||Health Professional|
| To Whom it may concern:
I believe allowing unqualified individuals to administer Propofol will be disasterous. I agree that Propofol is superior to the drugs they are administering in the GI labs without Anesthesia personnel present. They manage to injury a number of patients every year just using the drups they currently use. Propofol is a General Anesthesia inducing drug, given indiscriminately, the risk for morbidity and mortality is high. I have been involved in providing sedation for many cases in the GI lab. The doctors and nurses are focused on doing the procedure and not focusing on the patients airway and vital signs. If propofol is to be used in the GI lab the patients deserve to receive the best care possible. That means that an Anesthetist, who is trained and experienced in administering propofol and will be vigilant to the patient's airway and vital signs should be present in the GI lab when Propofol is administered. The current warning on the labeling for Propofol was placed there for a reason. I do not believe anything has changed in the design of or use of the drug that makes it any less dangerous. Please give carefull consideration to what your role, as the FDA, is suppose to be, before considering a change in the labeling for Propofol.
Jeff Fryer, CRNA